Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 206, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Aug 29, 2021, 1:28 AM EDT for Isle of Wight County, Southampton County, Sussex County, Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2021, 1:28 AM EDT (05:28 UTC)
- Expired
- Aug 29, 2021, 2:00 AM EDT
- In force
- 32 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Isle of Wight County, VA, Southampton County, VA, Sussex County, VA
The radar
The Norfolk radar (KAKQ), 28 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 5.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 437 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
448
WUUS51 KAKQ 290528
SVRAKQ
VAC093-175-183-290600-
/O.NEW.KAKQ.SV.W.0206.210829T0528Z-210829T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
128 AM EDT Sun Aug 29 2021
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Southwestern Isle of Wight County in southeastern Virginia...
Northeastern Southampton County in southeastern Virginia...
East central Sussex County in southeastern Virginia...
* Until 200 AM EDT.
* At 128 AM EDT, a severe thunderstorm was located near Sedley, or 7
miles south of Wakefield, moving southeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Franklin, Ivor, Sedley, Zuni, Vicksville, Berlin, Manry, Collosse,
Dory, Lees Mill, Walters, Sebrell, Burdette and Whitley.
#
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3669 7692 3670 7691 3670 7693 3671 7693
3671 7696 3678 7713 3695 7704 3691 7675
3669 7684 3667 7686 3667 7687
TIME...MOT...LOC 0528Z 298DEG 17KT 3686 7701
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
441 follow-up statement
398
WWUS51 KAKQ 290551
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
151 AM EDT Sun Aug 29 2021
VAC093-175-183-290600-
/O.EXP.KAKQ.SV.W.0206.000000T0000Z-210829T0600Z/
Isle of Wight VA-Southampton VA-Sussex VA-
151 AM EDT Sun Aug 29 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ISLE OF WIGHT...
NORTHEASTERN SOUTHAMPTON AND EAST CENTRAL SUSSEX COUNTIES WILL EXPIRE
AT 200 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3669 7692 3670 7691 3670 7693 3671 7693
3671 7696 3678 7713 3695 7704 3691 7675
3669 7684 3667 7686 3667 7687
TIME...MOT...LOC 0550Z 298DEG 17KT 3681 7690
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 8:00 PM EDT, 5 hours 28 minutes earlier.
Area forecast discussion, Aug 28, 8:00 PM EDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 800 PM EDT Sat Aug 28 2021 .SYNOPSIS... An upper level ridge will remain over the area into early next week. A few disturbances will move along the edge of the ridge and bring isolated to widely scattered thunderstorms to portions of the area through the weekend. The remnants of Ida approach the region by the mid to late week leading to more unsettled weather. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... As of 800 PM EDT Saturday... Evening surface analysis shows high pressure at the surface and aloft is anchored across the SE CONUS as hurricane Ida makes northward progress in the Gulf. A weak surface trough/wind shift has dropped south into NC. North of this boundary winds are out of the N and NE while to the south W and SW winds dominate. Thunderstorms have ended across southern portions of the FA. However, scattered storms are increasing in coverage across northern Va and are moving SE this evening towards portions of the Piedmont. Storms are expected to gradually weaken as they drop SE tonight with the loss of diurnal instability. Any lingering showers come to an end prior to midnight. Guidance continues to advertise the possibility for fog and low stratus across the Piedmont, Eastern Shore, and along the Ches Bay after late tonight through early Sun. Overnight lows in the upper 60s and low 70s. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... As of 350 PM EDT Saturday... A weak area of low pressure moves offshore Sunday morning which when combined with high pressure building in from the NE will allow the backdoor front to make some SW progress. Will show slightly lower high temps across the MD eastern shore but otherwise expect another hot day on Sunday with high temps in the low 90s. Shower and storm coverage will favor the SW half of the area (near/ahead of the front). A few showers linger after sunset but Sunday night should be mostly dry with lows in the upper 60s and low 70s. Warm and humid again on Monday with afternoon highs a few degrees warmer than Sunday in the low/mid 90s. Chance for afternoon showers and storms across the north as flow aloft transitions to zonal with the upper ridge nudging south into GA. Lows overnight in the upper 60s and low 70s with a few mid 70s near the coast. TC Ida loses strength over the TN Valley on Tuesday but the remnant low and upper trough will move NE toward the Mid-Atlantic. Hot again with highs in the low 90s. Relative best chance for shower and storms on Tuesday will exist across the NW but PoPs will generally be aob 40%. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... As of 350 PM EDT Saturday... All eyes turn to the remnants of Ida in the extended range forecast. Guidance begins to differ with respect to exactly where the remnant low and associated moisture track on Wednesday with the GFS and GEM slightly faster than the ECMWF. Regardless, it looks like a wet few days across the area as the tropical moisture interacts with a front coming down from the north. Will show the highest PoPs across the N and NW on Wednesday, spreading southward on Thursday. Most of the moisture looks to be shunted eastward on Friday. Temperatures will be a few degrees lower across the NW on Wednesday with increased showers and clouds, generally in the low to mid 80s. Elsewhere, expect another warm/hot day with highs in the upper 80s and low 90s. Clouds will be more widespread on Thursday with high temps in the upper 70s with low/mid 80s for the SE portion of the area. Similar temps expected on Friday with low 80s on average. Temps on Saturday range from the low 80s N and NE to the mid and upper 80s S SE. Overnight lows Wednesday range from the mid 60s NW to the low 70s SE. Cooler Thursday and Friday nights with low 60s inland and upper 60s to low 70s near the coast. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... As of 755 PM EDT Saturday... Scattered storms are ongoing across northern VA and will continue to push SE over the next several hours into portions of the Piedmont before dissipating overnight. Uncertainty remains regarding how far SE the storms make it. Have therefore gone with a VCTS for RIC for now. Winds are mostly out of the NNE/NE around 5 kt, will become light overnight (<5 kt), and will become N 5-10 kt Sun. Guidance is fairly robust concerning the potential for MVFR/IFR fog and stratus overnight. The highest confidence in IFR conditions exists across the N and NW but should be close enough to impact SBY and RIC, generally after 06z. Will show IFR CIGs and MVFR VSBY for now but one or the other could dominate and result in LIFR conditions for a few hours before sunrise on Sun. PHF/ORF could also see some MVFR CIGs/VIS from stratus/fog overnight. It could take a while for stratus/fog to burn off Sun morning, but expect a return to VFR conditions between 15-18z from S to N. Additional storms are possible Sun afternoon in the Piedmont, but confidence in timing and coverage is not high enough to mention in the tafs at this time. Outlook: Prevailing VFR conditions continue through Tues outside of afternoon storms. Reduced flight conditions will be possible Tues night into Wed depending on the track of the remnants of Hurricane Ida. && .MARINE... As of 355 PM EDT Saturday... A weak backdoor cold front will continue to sag S tonight, but with no cold advection winds will be minimal, generally 10kt or less. With a weak sfc low/trough off the coast on Sunday, a period of 10-15kt winds will be possible in the Bay but expect winds to diminish and become onshore later in the day. No headlines are anticipated with waves 1-2 ft with 2-3 ft seas (seas may briefly hit 3-4 ft N). The system pushes farther offshore by Mon, allowing winds to return to the south. Models also show daily sea-breezes developing Mon/Tues as the flow remains light. The remnants of Ida combined with a approaching cold front is expected to bring increased southerly flow by Wed and then winds shifting to the N Thu/Fri. SCA conditions will be possible though confidence remains low at this time. The current forecast is for 2 ft waves in the Bay and seas building to ~4ft. With seas building to near 3 ft nearshore across the N, went ahead with moderate rip current risk for the MD beaches on Sunday. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...AJB NEAR TERM...RHR/RMM SHORT TERM...RHR LONG TERM...RHR AVIATION...RHR/RMM MARINE...LKB
Hazardous weather outlook, Aug 28, 4:00 PM EDT, 9 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 400 PM EDT Sat Aug 28 2021 MDZ021>024-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-292000- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Eastern Currituck-Fluvanna-Prince Edward-Cumberland-Goochland- Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland- Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Virginia Beach-Accomack-Western Louisa- Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 400 PM EDT Sat Aug 28 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-292000- Maryland Beaches- 400 PM EDT Sat Aug 28 2021 ...MODERATE RIP CURRENT RISK IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 28, 11:48 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1148 PM EDT Sat Aug 28 2021
VAZ060-066-067-079-290430-
Lunenburg VA-Nottoway VA-Prince Edward VA-Brunswick VA-
1148 PM EDT Sat Aug 28 2021
...Strong thunderstorms will impact portions of southeastern Prince
Edward, central Lunenburg, southwestern Nottoway and northwestern
Brunswick Counties through 1230 AM EDT...
At 1148 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hampden Sydney College to near Kenbridge.
Movement was southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Blackstone, Victoria, Kenbridge, Nottoway, Burkeville, Fort Pickett,
Green Bay, Dundas, Bacons Fork, Irby, Prince Edward Station, Briery,
Arvins Store, Murdocks, Twin Lakes State Park, Forkland, Nutbush, The
Falls, Meherrin and Rubermount.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3725 7829 3702 7789 3699 7789 3699 7784
3697 7780 3685 7806 3711 7850 3714 7852
3716 7858
TIME...MOT...LOC 0348Z 293DEG 6KT 3718 7849 3696 7808
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
ButnerSpecial weather statement, Aug 29, 12:01 AM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1201 AM EDT Sun Aug 29 2021
VAZ080-081-088-089-514-290445-
Prince George VA-Surry VA-Dinwiddie VA-Sussex VA-
Eastern Chesterfield (Including Col. Heights) VA-
1201 AM EDT Sun Aug 29 2021
...Strong thunderstorms will impact portions of Prince George,
central Sussex, eastern Dinwiddie and west central Surry Counties,
the City of Colonial Heights, the City of Hopewell and the City of
Petersburg through 1245 AM EDT...
At 1201 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hopewell to near Dinwiddie. Movement was
southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Petersburg, Dinwiddie, Hopewell, Colonial Heights, Disputanta, Fort
Lee, Virginia State University, Prince George, Sussex, Stony Creek,
Garysville, Matoaca, Ettrick, Jordans Point, Carson, Birchett Estate,
Addison, Booker, Jordan Point Country Club and Petersburg National
Battlefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3725 7747 3735 7729 3735 7726 3732 7727
3731 7726 3731 7724 3732 7723 3715 7701
3678 7742 3686 7746 3686 7747 3710 7760
TIME...MOT...LOC 0401Z 332DEG 17KT 3728 7729 3705 7752
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
ButnerSpecial weather statement, Aug 29, 12:43 AM EDT, 45 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1243 AM EDT Sun Aug 29 2021
VAZ065-066-079-290530-
Lunenburg VA-Mecklenburg VA-Brunswick VA-
1243 AM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of east central
Mecklenburg, southeastern Lunenburg and northwestern Brunswick
Counties through 130 AM EDT...
At 1243 AM EDT, Doppler radar was tracking a strong thunderstorm near
Kenbridge, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
South Hill, Victoria, Kenbridge, Brodnax, Lunenburg, La Crosse,
Alberta, Dundas, Gary, Bacons Fork, Cochran, Gills Corner, Barrows
Store, Meredithville, Forksville, Lafoon Corner, Danieltown, Oral
Oaks and Prices Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees,
and blowing around trash cans, potted plants, lawn furniture, and
other light outdoor objects.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3695 7829 3704 7816 3690 7778 3666 7806
TIME...MOT...LOC 0443Z 310DEG 13KT 3693 7817
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
ButnerSpecial weather statement, Aug 29, 1:04 AM EDT, 24 minutes before
Special Weather Statement
National Weather Service Wakefield VA
104 AM EDT Sun Aug 29 2021
VAZ088-089-092-093-290530-
Isle of Wight VA-Surry VA-Sussex VA-Southampton VA-
104 AM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of west central Isle of
Wight, northeastern Southampton, northeastern Sussex and south
central Surry Counties through 130 AM EDT...
At 103 AM EDT, Doppler radar was tracking a strong thunderstorm near
Homeville, or near Waverly, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph, frequent lightning and heavy
downpours.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waverly, Wakefield, Ivor, Dendron, Homeville, Sedley, Zuni,
Vicksville, Booth Fork, Pons, Newville, Berlin, Lumberton, Ellis
Fork, Manry, Littleton, Dory, Burdette and Raynor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent lightning is occurring with this storm. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.
&&
LAT...LON 3683 7728 3707 7716 3700 7676 3672 7688
TIME...MOT...LOC 0503Z 282DEG 23KT 3694 7712
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
44Special weather statement, Aug 29, 1:18 AM EDT, 10 minutes before
Special Weather Statement
National Weather Service Wakefield VA
118 AM EDT Sun Aug 29 2021
NCZ012-VAZ065>067-079-087-290600-
Northampton NC-Lunenburg VA-Mecklenburg VA-Nottoway VA-Brunswick VA-
Greensville VA-
118 AM EDT Sun Aug 29 2021
...Strong thunderstorms will impact portions of northwestern
Northampton, western Greensville, eastern Mecklenburg, Lunenburg and
Brunswick Counties through 200 AM EDT...
At 117 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Victoria to Gaston. Movement was southeast at
25 mph.
HAZARD...Winds up to 40 mph, heavy downpours and frequent lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Roanoke Rapids, South Hill, Victoria, Lawrenceville, Kenbridge,
Garysburg, Brodnax, Dahlia, Brunswick, Lunenburg, Gaston, La Crosse,
Alberta, Dundas, Radium, Barley, Gasburg, Ebony, Bacons Fork and
Wilburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3709 7840 3697 7777 3692 7772 3691 7770
3641 7746 3641 7755 3645 7763 3648 7765
3648 7775 3650 7782 3651 7790 3654 7790
3654 7816
TIME...MOT...LOC 0517Z 335DEG 24KT 3701 7824 3649 7762
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
44Special weather statement, Aug 29, 1:20 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Wakefield VA
120 AM EDT Sun Aug 29 2021
VAZ060-061-066>068-290600-
Lunenburg VA-Nottoway VA-Amelia VA-Cumberland VA-Prince Edward VA-
120 AM EDT Sun Aug 29 2021
...Strong thunderstorms will impact portions of southwestern
Cumberland, Prince Edward, northwestern Lunenburg, northwestern
Nottoway and west central Amelia Counties through 200 AM EDT...
At 119 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sheppards to Madisonville. Movement was
southeast at 25 mph.
HAZARD...Winds in excess of 40 mph, heavy downpours and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Farmville, Crewe, Hampden Sydney, Hampden Sydney College, Longwood
University, Burkeville, Guinea Mills, Darlington Heights, Rice, Green
Bay, Prospect, Raines Tavern, Tuggle, Prince Edward Station, Briery,
Twin Lakes State Park, Hawk, Kingsville, Elam and Meherrin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3726 7868 3732 7863 3734 7860 3739 7859
3738 7859 3733 7851 3733 7847 3747 7837
3732 7810 3705 7819 3708 7832 3707 7844
3709 7848 3713 7851 3715 7855 3714 7858
3717 7863 3719 7864 3720 7869
TIME...MOT...LOC 0519Z 315DEG 22KT 3742 7848 3716 7867
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
44The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:30 PM EDT | Severe Thunderstorm Warning | AKQ | Louisa | 45 min |
| Aug 28, 9:14 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna, Goochland, Louisa | 61 min |
| Aug 28, 9:21 PM EDT | Areal Flood Advisory | AKQ | Louisa | 3 hr |
| Aug 28, 9:39 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Fluvanna, Goochland, Hanover, Louisa, Powhatan | 51 min |
| Aug 28, 10:28 PM EDT | Special Weather Statement | AKQ | Amelia, Chesterfield, Goochland, Hanover, Powhatan, City of Richmond | 47 min |
| Aug 28, 11:12 PM EDT | Special Weather Statement | AKQ | Charles City, Chesterfield, Henrico, New Kent, Prince George, City of Colonial Heights and 2 more | 48 min |
| Aug 28, 11:48 PM EDT | Special Weather Statement | AKQ | Lunenburg | 42 min |
| Aug 29, 12:01 AM EDT | Special Weather Statement | AKQ | Prince George, Sussex, City of Colonial Heights, City of Hopewell, City of Petersburg | 44 min |
| Aug 29, 12:34 AM EDT | Areal Flood Advisory | AKQ | Brunswick, Lunenburg | 3 hr |
| Aug 29, 12:43 AM EDT | Special Weather Statement | AKQ | Lunenburg | 47 min |
| Aug 29, 1:04 AM EDT | Special Weather Statement | AKQ | Southampton | 26 min |
| Aug 29, 1:18 AM EDT | Special Weather Statement | AKQ | Brunswick, Lunenburg | 42 min |
| Aug 29, 1:20 AM EDT | Special Weather Statement | AKQ | Prince Edward | 40 min |
| Aug 29, 1:31 AM EDT | Severe Thunderstorm Warning | AKQ | Prince Edward | 29 min |
| Aug 29, 1:55 AM EDT | Special Weather Statement | AKQ | Brunswick, Greensville, City of Emporia | 50 min |
| Aug 29, 2:02 AM EDT | Special Weather Statement | AKQ | Prince Edward | 43 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.